Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking S-amplopidie and amplopindine for hypertension. Getting pedal edema and ankle pain. What could be the cause?

Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6714 Questions

default
Posted on Sat, 23 Nov 2013 in Hypertension and Heart Disease
Question: I am hypertension patient of 70 years. S-amplopidie and amplopindine 5 works well in combination with other molecule but I get pedal severe edema and ankle pain. now taking cilakar 5 (in place amplodipine), prolomet XL 50, omlazest 40 and Minipress XL 5. Pressure Sys 140 -150, dia 70 -85, Puls 70-80 . Is it okay XXXX YYYY@YYYY
doctor
Answered by Dr. Pavan Kumar Gupta 42 minutes later
Brief answer...given below Detailed answer... Hello, Thanks for the query. Pedal edema is a classical side effect of AMLODIPINE and you have done rightly by stopping it and taking other medications for it. Your blood pressure ( systolic ) is slightly high and it would be better to keep it around 120-130.Talk to your doctor regarding this.Your diastolic blood pressure is absolutely normal. Since you are taking metformin for your diabetes,There are chances that you might be suffering from VIT B 12 deficiency.Get it tested and if deficient then take the VIT B12 supplement a advised by your doctor. I hope it helps however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 2 days later
If Obimate SR 1gm is causing vit B12; do you suggest any other molecule? In april, 2013 first sugar is detected -- fasting 130 mg/dl and PP 161 mg/dl; first my cariologist told to manage sugar level by controling diet; but since I am hypertensive, I consulted one Medical Specialist, he recommended to take ObimateSR 1gm; then I started taking Obimate in last week of May 2013; and after one month on 26th XXXXXXX 2013 my sugar level was Fasting 108 mg/dl and PP 135 mg/dl; but even after blood sugar is normal I continue to get exhausted for some time after morning work for 20 minutes or after climbing stairs which become normal after I sit down for five minutes. My cardiologist opined that I have to take multiple molecule for my hypertension Now final questions are: 1. I have tried various combination and without amplodipine I am comparatively comfortale; and with cilakar 5mg, Prolomet XL 50mg, olmagest 40 and Minipress XL 5 now blood pressure range is -- Sys 130-145; Dia 75-85 and Puls rate 67-80 As without amplopidine 130-145 can not be lowered down and diastolic may be further down if Sys is made down; Shall I be contened with sys 130-145 without any worries for heart (my ECG and Echo picture is normal; vit D assay is okay)? 2. Shall I try to conrol sugar again without any medicine? Do you suggest any other molecule which will not cause vit 12 deficiency or I shall continue Obimate with vit 12 suppliment
doctor
Answered by Dr. Pavan Kumar Gupta 3 hours later
Hello, in my opinion,it would be better if your blood pressure is kept around 120 ( systolic ) and to attain that you may add a very mild diuretic like HYDROCHLORTHIAZIDE in the dose of 12.5 mg daily. your doctor has already replaced AMLODIPINE with CILNIDIPINE and it is good since it has much lower side effects and better tolerability as compared to AMLODIPINE. There is no need to stop OBIMET as it is a very good drug and is being used by millions of people worldwide. The best is to take a VIT B 12 supplement along with it. Injectable VIT B 12 is much better as compared to oral VIT B 12. You may take 5-7 injections of VIT B 12 and then can start oral VIT B 12. I hope it helps.Please feel free to ask,if there is any other query. Best of luck Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Pavan Kumar Gupta 8 days later
Since I Have done Pharmaceutical chemistry, Kindly enlighten me why you prefer HCTZ over CTD? XXXX; M.Sc.(Chemistry),PhD(Management) Professor Emeritus;ITM Business School 25&26, Institutional Area; Kharghar Navi Mumbai 0000; India
doctor
Answered by Dr. Pavan Kumar Gupta 4 hours later
Hello, You have really asked an interesting question. Although CTD is more potent than HCTZ as far as antihypertensive effect is concerned but it results in more chancs of HYPOKALEMIA and this effect gets more pronounced in elderly individuals.This is the reason,physicians are more comfortable using HCTZ. Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics

Recent questions on  NTC

doctor1 MD

My Dad is 75 years old and has been taking hydrochlorathiazide and amylodipine (Norvasc - 10 mg) for some time. Then at night he takes doxzosin and zolipedem (because he s not sleeping). His blood pressure is really low and he s been feeling lightheaded. Any suggestions?

doctor1 MD

hi im 20 years old. i dont have no heart problems nor do i have a history of heart problems. i was diagnosed with hypertension about 20 months ago.and i been taking norvasc 5 mg which is the lowest dose.ive had a heart ultrasound done last year in 09,ive had tons of ekg's done.and kidney ultrsounds done and blood tets plus chest x rays.but they dont find anything wrong.and my cardiologist wants to take me off the norvasc in a month.i dont want to have a heart attack because some times i feel palpitations maybe cuz im worried.will i be okay?

doctor1 MD

I ve been on 40 mgs. prednisone and bactrim for 2 months and this last week I have had a very salty taste in my mouth. Is this from the prednisone and/or the bactrim. If I change my antibiotic, do you think the salty taste would go away. My doctor is considering putting me on atovaquone in place of the bactrim. I have reduced the predisone to 30mg the last week and will reduce it to 20mgs this week and continue the bactrim for at least another month. Is there anything I can take to rid this salty taste in my mouth? Please advise. Thank you.

doctor1 MD

I am 65years old a female, my body feels heavy and i have pains at my lower back and my tighs and knees i am 91kilo i started gaining weight as i am using amlodipine 5mg ,started 2006, weight gain started 2010. When i walk i loose balance as if something is pushing me sideways.I have herpes.I use GNLD omega3 i use Ehinacea herbal tabs when i have an attack. I feel weak sometimes. Is there any good multivitamin for menopausal women

doctor1 MD

HI, I recently had a heart procedure (November 7), called Oblation. Prior to this procedure I was on a high blood pressure medication called Amlodopine which worked fine in keeping my blood pressure in tow. After 5 years of headaches and muscle...

doctor1 MD

I had a total knee replacement about two years ago and had a bad experience with sickness after surgery thus i was not able to do physical therapy for about thirty days consequently i have very limited movement about thirty degrees, can this...

doctor1 MD

Hi, I take Simvastation, Amlodipine Besylate, and Omeprazole . I have been on them for about 2 years. I am 58 years old and have had erection and ejaculation problems during the same time frame which have gotten worst over the last 6 months. I...